Alabama, 2014Damaging Wind in Alabama, August 7, 2014
August 7, 2014 · NWS BMX · 1 event in 1 county or zone
Thunderstorms developed late in the day along a surface boundary that was draped across northeast Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed late in the day along a surface boundary that was draped across northeast Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 7, 6:22 PM CST, 18 minutes earlier.
Area forecast discussion, Aug 7, 6:22 PM CST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
722 PM CDT THU AUG 7 2014
.UPDATE...
FOR 00Z AVIATION.
&&
.DISCUSSION...
A BIT MORE UNSETTLED OUT THERE TODAY WITH THE INCREASE IN LOW LEVEL
MOISTURE THAN WE SAW YESTERDAY...BUT THE HEAT IS STILL ON. IF NOT
FOR THE SCATTERED CONVECTION...WE COULD HAVE SEEN A FEW OBSERVATIONS
OF 100 DEGREES BY NOW. STILL...UPPER 90S ARE PREVALENT ACROSS THE
CLIMATE SITES OF BIRMINGHAM...MONTGOMERY...AND ANNISTON. WE'LL SEE
WHAT THE OFFICIAL HIGHS WERE THIS AFTERNOON ON THE LATEST CLIMATE
PACKAGE HERE IN A BIT. WITH THE LOW LEVEL SOUTHWESTERLY FLOW THAT
HAS COME INTO PLAY...THE INCREASED MOISTURE AT THE SURFACE HAS
HELPED TO PRODUCE MORE SCATTERED CONVECTION THIS AFTERNOON. WE'RE
WATCHING MORE OUTFLOW BOUNDARIES MOVING EASTWARD FROM MISSISSIPPI IN
THAT SOUTHWEST FLOW...AND HAVE INCREASED RAIN CHANCES TO LIKELY FOR
OUR FAR NORTHWEST COUNTIES. CITIES SUCH AS
VERNON...HAMILTON...FAYETTE...AND DOUBLE SPRINGS SHOULD EXPECT HEAVY
RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING AS THESE STORMS MOVE
THROUGH.
AFTER SUNSET THIS EVENING A GOOD MAJORITY OF THE ACTIVITY WILL
WEAKEN. HOWEVER...SOME ISOLATED ACTIVITY COULD STILL PERSIST DURING
THE OVERNIGHT HOURS IN THE NORTHERN COUNTIES CLOSER TO THE SURFACE
FRONT THAT CONTINUES TO SAG SOUTHWARD FROM TENNESSEE. ALSO...WE'LL
HAVE TO WATCH FOR ANY ACTIVITY THAT MAY DEVELOP IN THE NORTHWEST
FLOW ALOFT AND TRIES TO PUSH INTO OUR NORTHWEST COUNTIES OVERNIGHT
TONIGHT THROUGH EARLY FRIDAY MORNING.
THE TRAINING OF UPPER LEVEL SHORTWAVES WILL BEGIN FRIDAY
AFTERNOON...AS THE UPPER RIDGE BUILDS TO OUR WEST OVER THE SOUTHERN
PLAINS. WE'LL BE IN A CONDITIONALLY UNSTABLE ENVIRONMENT WITH PWATS
INCREASING TO NEAR 2 INCHES BY FRIDAY AFTERNOON WITH THE MOIST
SOUTHWESTERLY FLOW AT THE SURFACE CONTINUING. SO...CONVECTIVE
ACTIVITY WILL HAVE PLENTY OF FUEL TO WORK WITH. LIKELY POPS REMAIN
IN THE FORECAST GENERALLY ALONG AND NORTH OF I-20 FRIDAY AFTERNOON.
THROUGH THE REMAINDER OF THE FORECAST...NOT MUCH HAS CHANGED FROM
THE PREVIOUS PACKAGE WITH UNSETTLED NORTHWESTERLY FLOW CONDITIONS
CONTINUING THROUGH MUCH OF NEXT WEEK. WE'LL HAVE TO WATCH EACH MCS
CLOSELY AS IT DEVELOPS...AS SOMETIMES SEVERE WEATHER COULD
ACCOMPANY THOSE DISTURBANCES. RAIN CHANCES WILL REMAIN HIGH THROUGH
MUCH OF THE PERIOD AND TEMPERATURES CLOSE TO JUST BELOW CLIMO. THE
EXTENDED PERIOD CONTINUES TO FEATURE AN EASTERN CONUS TROUGH WITH
UNSETTLED WEATHER CONTINUING ACROSS THE SOUTHEAST. IN FACT...YET
ANOTHER COLD FRONT COULD BE IN STORE BY LATE NEXT WEEK.
56/GDG
&&
.AVIATION...
00Z TAF DISCUSSION.
THUNDERSTORM ACTIVITY CONTINUES WITH A FEW GOOD LIGHTNING STORMS
BUT IS BECOMING LESS IN COVERAGE AS WE LOSE THE HEAT OF DAY.
NONETHELESS...STILL HAVE A FEW STORMS THAT COULD AFFECT ANB/
MGM/TOI TERMINALS FOR THE SHORT TERM THEN SHOULD HAVE SOME
CLEARING. WITH THE RAINFALL TODAY COULD HAVE SOME MINOR BR IN THE
PRE DAWN HOURS. OTHERWISE...LOOK FOR ANOTHER ROUND OF STORMS TO
DEVELOP AGAIN ON FRIDAY WITH DAYTIME HEATING.
08/MK
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 71 92 72 87 71 / 40 60 50 70 30
ANNISTON 72 92 73 88 72 / 40 60 50 70 30
BIRMINGHAM 74 94 75 88 73 / 20 60 50 70 30
TUSCALOOSA 73 95 75 92 73 / 20 50 30 60 20
CALERA 73 94 74 89 73 / 20 50 30 60 30
AUBURN 74 94 74 91 73 / 30 40 30 50 30
MONTGOMERY 74 95 75 94 74 / 30 40 20 50 30
TROY 72 94 73 92 73 / 30 40 20 50 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
56/08
Hazardous weather outlook, Aug 7, 5:57 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
657 PM CDT THU AUG 7 2014
ALZ011>015-017>050-090000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
657 PM CDT THU AUG 7 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 4:19 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT THU AUG 7 2014
ALZ022-023-031-072245-
GREENE AL-PICKENS AL-TUSCALOOSA AL-
519 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
SOUTHEASTERN PICKENS AND NORTHEASTERN GREENE COUNTIES UNTIL 545 PM
CDT...
AT 518 PM CDT...NEAR BENEVOLA...OR 11 MILES EAST OF ALICEVILLE...
MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH.
LOCATIONS IN OR NEAR THE PATH OF INCLUDE...
BENEVOLA...
MANTUA...
JENA...
SNODDY...
PIONEER...
&&
LAT...LON 3326 8778 3300 8778 3301 8809 3323 8805
TIME...MOT...LOC 2219Z 273DEG 7KT 3310 8798
Special weather statement, Aug 7, 4:24 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT THU AUG 7 2014
ALZ015-072300-
WALKER AL-
524 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALKER COUNTY UNTIL 600
PM CDT...
AT 524 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR JASPER. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JASPER...
CORDOVA...
CURRY...
LYNNS PARK...
MANCHESTER...
&&
LAT...LON 3397 8713 3374 8714 3376 8744 3398 8742
3399 8714
TIME...MOT...LOC 2224Z 273DEG 1KT 3387 8730Special weather statement, Aug 7, 4:37 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT THU AUG 7 2014
ALZ017-072315-
BLOUNT AL-
537 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLOUNT COUNTY UNTIL 615
PM CDT...
AT 533 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ROSA...OR NEAR CLEVELAND...MOVING NORTHEAST AT 5
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ONEONTA...
ROSA...
SUSAN MOORE...
SNEAD...
MCLARTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3416 8636 3407 8632 3406 8633 3399 8633
3394 8637 3394 8632 3393 8635 3391 8657
3405 8662 3419 8639
TIME...MOT...LOC 2237Z 242DEG 6KT 3399 8652
19Special weather statement, Aug 7, 4:50 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 PM CDT THU AUG 7 2014
ALZ039-072315-
MARENGO AL-
550 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO COUNTY UNTIL 615
PM CDT...
AT 545 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CHICKASAW STATE PARK...OR NEAR LINDEN. THIS STORM
WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LINDEN...
CHICKASAW STATE PARK...
FREDDIE JONES FIELD...
PROVIDENCE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3240 8764 3223 8772 3233 8791 3242 8786
TIME...MOT...LOC 2250Z 291DEG 2KT 3234 8783
19
Special weather statement, Aug 7, 5:54 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 PM CDT THU AUG 7 2014
ALZ039-080030-
MARENGO AL-
654 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARENGO COUNTY UNTIL 730
PM CDT...
AT 649 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DIXONS MILL...OR 17 MILES SOUTH OF LINDEN...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DIXONS MILL...
WAYNE...
SURGINER...
SHILOH...
MILLER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3199 8779 3199 8788 3207 8794 3226 8774
3213 8762 3206 8762 3198 8776 3198 8778
TIME...MOT...LOC 2354Z 232DEG 8KT 3206 8782
19Special weather statement, Aug 7, 6:11 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT THU AUG 7 2014
ALZ018-080045-
ETOWAH AL-
711 PM CDT THU AUG 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ETOWAH COUNTY UNTIL 745
PM CDT...
AT 710 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ATTALLA...OR 7 MILES WEST OF GADSDEN...MOVING EAST
AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GADSDEN...
ATTALLA...
SARDIS CITY...
NOCCALULA FALLS...
REECE CITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3397 8588 3396 8616 3397 8619 3399 8620
3417 8621 3420 8617 3419 8612 3420 8611
3421 8607 3421 8592
TIME...MOT...LOC 0011Z 257DEG 11KT 3405 8613
19Thunderstorm Wind, Etowah
- When
- August 7, 6:40 PM CST
- Where
- Etowah County, 1.5 mi NNW of Turkeytown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.100, -85.910
Several dozen trees were uprooted along Big Mountain Ridge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Georgia, August 7 to 9, 20147 injured · $34,000 · 60 kt wind · 23 events
- Flash Flood and High Wind in Hawaii, August 7 to 11, 2014$100,000 · 54 kt wind · 16 events
- Damaging Wind in Alabama, August 7, 2014$150,000 · 65 kt wind · 1 event
- Flash Flooding in Tennessee, August 7 to 8, 2014$70,000 · 3 events
- Flash Flood and Hail in Colorado, August 7, 2014$35,000 · 1.75 in hail · 9 events
- Hail and Lightning Strike in Massachusetts, August 7, 2014$1,000 · 1 in hail · 31 events
- Wildfire in Texas, August 7, 2014$15,000 · 1 event
- Hail in New Hampshire, August 7, 20141.5 in hail · 9 events
- Hail and Damaging Wind in New York, August 7, 2014$2,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in Kansas, August 7, 20141 in hail · 5 events
- Hail in Maine, August 7, 20141 in hail · 4 events
- Hail in Colorado, August 7, 20141 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540929.